Q. I feel pinching in my legs, which spreads to the rest of my body. Could it be due to ALS?

Answered by
Dr. Aida Quka
and medically reviewed by Dr. Preetha J
This is a premium question & answer published on Oct 28, 2020

Hello doctor,

My symptoms began a month ago with pinching in my legs, which spreads to the rest of my body. It was a mild feeling of pins and needles, burning, and itching. I also felt muscle weakness, especially in my arms, as well as overall fatigue. I had blood tests that revealed that my vitamin D levels were 15 nmol/L or 6ng/ml. I was put on vitamin D supplements 3000 IU per day for the first week, and half the pins and needles feeling went away. But now they come back here and there as well as some tingling in my feet and hands.

But what is more concerning for me is that I have had muscle twitching all over my body. Right now, I can see fasciculation in the palm of my hand and neck, and it is scaring me about ALS. I also feel shakiness in my hands and arms.

Also, something very odd happened; my pinky dropped in my right hand. It looks like an ulnar claw at relaxation, but I do not have any pinching, burning, or pain in my hand or arm that is consistent with ulnar nerve paly or entrapment. I can still extend my pinky and abduct, adduct it with no problems. What could this be due to?

I have spoken to two GP's, and none want to recommend a neurologist. My anxiety has been through the roof. The second GP put me on a higher vitamin D dose. Do you think it could be ALS?

A full blood test was done and revealed no issues with thyroid, B12, magnesium, calcium, iron, or phosphorus. Only vitamin D was severely deficient.

#

Hello,

Welcome to icliniq.com.

I understand your concern and explain that your symptoms are not suggestive of ALS (Amyotrophic lateral sclerosis). The tingling sensation is not an ALS; it does not have sensitivity disorders. But, I would recommend performing nerve conduction studies to investigate a possible periphery neuropathy or CIDP (chronic inflammatory demyelinating polyneuropathy).

I hope you will find this answer helpful.

Kind regards.

Hi doctor,

Thank you for your reply.

Is this all due to severe vitamin D deficiency? How would you explain the pinky drop? I am not sure what is going on there and very scared of ALS.

#

Hi,

Welcome back to icliniq.com.

Pinky drop could be due to a pinched ulnar nerve caused by a wrong posture during sleep or work or peripheral neuropathy. Pinky drop is not a sign of ALS. Vitamin D deficiency can lead to muscle twitching, but anxiety can trigger it too. Anyway, nerve conduction studies would help examine your nerves and rule in or out all the causes mentioned above, including neuropathy or ALS. If your situation does not improve even after correcting vitamin D plasma levels, nerve conduction studies will be necessary.

I hope you will find this answer helpful. If you have any other questions, please do not hesitate to ask me again.

I wish you all the best.


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Should I worry about ALS if I have constant muscle twitching in feet and legs?

Query: Hello doctor, I have been having tiny random muscle twitching all over my body which seems like a constant thing at bottom of my feet, in both legs, both forearms, and even my stomach for almost two months now. I am scared of ALS diagnosis. I do not have any muscle weaknesses or balancing problems....  Read Full »

Which vitamin to take for premature ejaculation?

Query: Hi doctor,I did a test. I got my results that my erection transmitter is 2.99, testosterone is 4.459. vitamins E, K, and C are also slightly low. Could this be the reason I have premature ejaculation? At times, I also have a weak erection after one ejaculation. What should I take to treat these? Tha...  Read Full »

I have a burning sensation on the feet for three days and under Clonazepam. Why does this occur?

Query: Hello doctor,I have a burning sensation on the feet for three days. I am currently under Clonazepam.  Read Full »

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
Does CD marker help in identification of blood cancer?
Hi doctor, I am a 25-year-old male suffering from joint pain and pain in the knees. I also have nausea, vomiting, gynec...  Read more»
I suddenly got fainted and woked up with bruising in eyes. Why?
Hi doctor,I am 28 years old with normal weight and following a vegetarian diet. Last month, I fainted at home and my fri...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.